5 doctors weighed in:

Do corticosteroid eye drops "take the red out" of your eyes?

5 doctors weighed in
Dr. Michael Ham
Ophthalmology
3 doctors agree

In brief: Corticosteriods.

Depending on the cause, steroids can take the red out if it is inflamatory.
Chronic use of steroids systemically or eyedrops can lead to glaucoma and cataracts. Need M.D.'s examination and assistance with steroids.

In brief: Corticosteriods.

Depending on the cause, steroids can take the red out if it is inflamatory.
Chronic use of steroids systemically or eyedrops can lead to glaucoma and cataracts. Need M.D.'s examination and assistance with steroids.
Dr. Michael Ham
Dr. Michael Ham
Thank
Dr. Jeffrey Rumbyrt
Internal Medicine - Allergy & Immunology
1 doctor agrees

In brief: Not really

Medications that "take the red out" - at least acutely - are usually decongestant or vasoconstricting medications.
They cause the blood vessels to constrict. If the eyes are chronically red, this can be from causes such as allergy. In that case, corticosteroids can evenually reduce redness, swelling, and itching. However, these types of drops should be limited to shortime use.

In brief: Not really

Medications that "take the red out" - at least acutely - are usually decongestant or vasoconstricting medications.
They cause the blood vessels to constrict. If the eyes are chronically red, this can be from causes such as allergy. In that case, corticosteroids can evenually reduce redness, swelling, and itching. However, these types of drops should be limited to shortime use.
Dr. Jeffrey Rumbyrt
Dr. Jeffrey Rumbyrt
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
17 years in practice
497K people helped
Continue
108,000 doctors available
Read more answers from doctors